MAUDE Adverse Event Report: ARTHROCARE CORP. REFLEX ULTRA PTR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. REFLEX ULTRA PTR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA4835-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during turbinate reduction surgery, when the ablate foot penal was initially depressed, the ablate setting went to ¿0¿ and nothing occurred.A new wand was opened but the same issue occurred.Procedure was cancelled.No patient injuries were reported.
 
Additional Manufacturer Narrative
There was no relationship found between the returned device and the reported incident.Visual inspection under magnification shows no electrode wear with no manufacturing abnormalities visually observed with the returned device.The device was plugged into the controller and registered the correct defaults.The wand was then activated in a beaker of saline solution at the default and max settings and performed as intended.The complaint could not be verified and the root cause for this event could not be determined with confidence as the device performed as intended.It is possible that the connector block on the wand was not fully inserted into the controller display; therefore, causing the settings to not register.Other factors that could cause the device to not function is not having a sufficient amount of saline or intracellular fluid in order to maintain the formation of plasma.Factors unrelated to the manufacture or design of the device which could have contributed to the reported event is the controller; however, was not returned for evaluation.

Brand Name
REFLEX ULTRA PTR COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8406503
Report Number3006524618-2019-00135
Device Sequence Number2327458
Product Code GEI
UDI-Device Identifier00817470003871
UDI-Public00817470003871
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2020
Device Catalogue NumberEICA4835-01
Device Lot Number2023370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/10/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1